Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Diagnosed with giardia and put on cipro and flagyl. Having diarrhea and pain in intestines. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Hello, I was diagnosed with giardia 5 days ago and put on cipro and flagyl. Most of my symptoms have improved but I'm experiencing diarrhea which is black. Should this be a concern and should I cease taking the cipro? ( I've finished with the flagyl course) Also my stools were dark prior to starting the antibiotics but seem blacker now. Also the inflamed pain in my upper intestine persists but has decreased since starting antibiotics.

I've had giardia for 2 months stools started getting black about 3 weeks ago. How long can I expect to have black stools? Thanks
Posted Wed, 31 Jul 2013 in Digestion and Bowels
Answered by Dr. Robert Galamaga 13 minutes later
Hello and thanks for the query.

It may take some time for your stools to return to normal color. Sometimes this may take two to four weeks. I would continue the Cipro until completion.

If you continue to have cramps and dark stools several days after the Cipro is done, I would advise that you contact your physician again - you may need a repeat exam to make sure the giardiasis has been eliminated.

Of course if you devel severe pains or fever, chills, nausea or vomiting - that would be something to see the doctor about more immediately.

Thanks again for the query. Please let me know if you have any additional concerns.

Dr Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor